Alert archive / Arkansas / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 95, NWS Tulsa, OK

April 5, 2005Franklin County, Arkansas

NWS Tulsa, OK issued this severe thunderstorm warning at Apr 5, 2005, 8:28 PM CDT for Franklin County, Arkansas. It was in force for 62 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 5, 2005, 8:28 PM CDT (01:28 UTC)
Expired
Apr 5, 2005, 9:30 PM CDT
In force
62 min
Issued by
NWS Tulsa, OK
Area
Counties, with a storm outline in the text

County Franklin County, AR

The radar

The Western Arkansas radar (KSRX), 51 km from the middle of the area, began a volume at 01:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 5, 2:30 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 1.5 hours before the alert went out and 148 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2005-04-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 672 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2005-04-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 129 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
672 J/kg
Mixed-layer CIN
-62 J/kg
Mixed-layer LCL
937 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
129 m²/s²
0-3 km storm-relative helicity
125 m²/s²
Significant tornado parameter
0.3
Supercell composite
1.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KTSA 060129
SVRTSA
ARC047-060230-
/O.NEW.KTSA.SV.W.0095.050406T0128Z-050406T0230Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
828 PM CDT TUE APR 5 2005

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  FRANKLIN COUNTY IN WEST CENTRAL ARKANSAS

* UNTIL 930 PM CDT

* AT 825 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS TO
  70 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 12
  MILES NORTHWEST OF FERN TO 9 MILES SOUTHWEST OF CHARLESTON...MOVING
  EAST AT 30 MPH.

* SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...CHARLESTON...
  FERN...BRANCH...OZARK...CASS...WIEDERKEHR VILLAGE...ALTUS AND
  DENNING.

IN ADDITION TO DAMAGING WINDS...FREQUENT CLOUD TO GROUND LIGHTNING 
IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS 
ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR 
THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

LAT...LON 3577 9404 3518 9411 3535 9370 3578 9366

$$
3 follow-up statements
000 
WWUS54 KTSA 060152
SVSTSA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
851 PM CDT TUE APR 5 2005

ARC047-060230-
/O.CON.KTSA.SV.W.0095.000000T0000Z-050406T0230Z/
FRANKLIN AR-
851 PM CDT TUE APR 5 2005

...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 930 PM CDT FOR
FRANKLIN COUNTY...

AT 846 PM CDT...WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING WINDS TO 60 MPH. 
THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 8 MILES NORTH
OF FERN TO 8 MILES SOUTH OF BRANCH...MOVING EAST AT 30 MPH.

SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...CRAVENS...MEG...
JETHRO...PARADISE...TURNERS BEND...OZARK...WATALULA...BARNES...
CASS...REDDING...DENNING...ALTUS...WIEDERKEHR VILLAGE...ALIX...
MOUNTAIN TOP AND TAFT.

IN ADDITION TO DAMAGING WINDS...FREQUENT CLOUD TO GROUND LIGHTNING 
IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS 
ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR 
THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.


LAT...LON 3577 9404 3518 9411 3535 9370 3578 9366

$$
000 
WWUS54 KTSA 060218
SVSTSA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
917 PM CDT TUE APR 5 2005

ARC047-060230-
/O.CON.KTSA.SV.W.0095.000000T0000Z-050406T0230Z/
FRANKLIN AR-
917 PM CDT TUE APR 5 2005

...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 930 PM CDT FOR
FRANKLIN COUNTY...

AT 910 PM CDT...EMERGENCY MANAGEMENT OFFICIALS REPORTED NICKEL SIZE 
HAIL AT MILE MARKER 30 ON I-40...OR ABOUT 8 MILES NORTHWEST OF OZARK.

AT 914 PM CDT...WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING NICKEL SIZE HAIL
AND WINDS TO 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE 
EXTENDING FROM 10 MILES NORTH OF REDDING TO MOUNTAIN TOP TO 4 MILES 
SOUTHWEST OF DENNING...MOVING NORTHEAST AT 40 MPH.

SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...DENNING...
ALIX...ALTUS AND WIEDERKEHR VILLAGE.

STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM CDT
WEDNESDAY MORNING FOR NORTHWESTERN ARKANSAS.

LAT...LON 3576 9387 3532 9391 3540 9372 3578 9366

$$
000 
WWUS54 KTSA 060228
SVSTSA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
928 PM CDT TUE APR 5 2005

ARC047-060238-
/O.EXP.KTSA.SV.W.0095.000000T0000Z-050406T0230Z/
FRANKLIN AR-
928 PM CDT TUE APR 5 2005

...THE SEVERE THUNDERSTORM WARNING FOR FRANKLIN COUNTY EXPIRES AT 930
PM CDT...

THE THUNDERSTORM WAS MOVING OUT OF THE WARNED AREA AND HAS WEAKENED 
BELOW SEVERE LIMITS...THEREFORE THE SEVERE THUNDERSTORM WARNING WILL 
BE ALLOWED TO EXPIRE.

LAT...LON 3576 9387 3532 9391 3540 9372 3578 9366

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 5, 7:27 PM CDT, 1 hour 1 minute earlier.

Area forecast discussion, Apr 5, 7:27 PM CDT, 1 hour 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
727 PM CDT TUE APR 5 2005

.MESOSCALE DISCUSSION...
WE HAVE RECEIVED NO TORNADO REPORTS FROM HASKELL OR SEQUOYAH
COUNTY...BUT RADAR DATA STRONGLY SUGGESTS THAT THE STORM HAS
PRODUCED A TORNADO.  THE CELL IS CROSSING THROUGH THE PEAK
ENVIRONMENT NOW AND SR-HELICITY AND INSTABILITY WILL BE SUPPORTIVE
OF LOW-LEVEL STORM ROTATION AND A TORNADO THREAT THROUGH SOUTHEAST
ADAIR COUNTY.  THE CELL WILL BE IN A MORE HOSTILE ENVIRONMENT AFTER
IT MOVES INTO WASHINGTON COUNTY...BUT OFTEN IT TAKES AWHILE FOR
CELLS TO LOSE ITS LOW-LEVEL ORGANIZATION ONCE IT HAS TORNADOED...SO
ALL INTERESTS IN SOUTHWEST WASHINGTON COUNTY SHOULD BE ALERT.

A TORNADO WARNING HAS BEEN ISSUED FOR PARTS OF ADAIR COUNTY.

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
AR...NONE.
&&
Hazardous weather outlook, Apr 5, 7:53 PM CDT, 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
753 PM CDT TUE APR 5 2005

ARZ001-002-010-011-019-020-029-OKZ049-053>076-061000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
753 PM CDT TUE APR 5 2005

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL
AS MUCH OF EASTERN OKLAHOMA.

...SEVERE THUNDERSTORM WATCH FOR NORTHEAST OKLAHOMA EAST OF HIGHWAY
75 AND ALL OF NORTHWEST ARKANSAS UNTIL 9 PM...
...TORNADO WATCH FOR SOUTHEAST OKLAHOMA AND WEST CENTRAL ARKANSAS
UNTIL 9 PM...

.DAY ONE...TODAY AND TONIGHT.
TORNADO.
	RISK...ELEVATED.
        AREA....SOUTHEAST OKLAHOMA AND WEST CENTRAL ARKANSAS
        ONSET....ONGOING.
        AREA AT GREATEST RISK...FAR SOUTHEAST OKLAHOMA.

SEVERE THUNDERSTORM.
	RISK...SIGNIFICANT.
	AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...ONGOING.
	AREA AT GREATEST RISK...FAR EASTERN OKLAHOMA AND
        NORTHWEST ARKANSAS.

FIRE WEATHER DANGER.
	RISK...ELEVATED...SPREAD INDEX=60.
	AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
        ONSET...ONGOING.
        AREA AT GREATEST RISK...NORTHEAST OKLAHOMA.

DISCUSSION...
A BROKEN LINE OF SEVERE THUNDERSTORMS CONTINUES TO MOVE ACROSS FAR
EASTERN OKLAHOMA EARLY THIS EVENING...WITH A HISTORY OF LARGE HAIL
AND DAMAGING WINDS. THE SQUALL LINE WILL CONTINUE TO TRACK EASTWARD
INTO NORTHWEST AND WEST CENTRAL ARKANSAS THROUGH THE EVENING HOURS
WITH A CONTINUED THREAT FOR VERY LARGE HAIL...DAMAGING WINDS AND
TORNADOES. THE GREATEST TORNADO THREAT WILL REMAIN ACROSS FAR
SOUTHEAST OKLAHOMA INTO WEST CENTRAL ARKANSAS THROUGH EARLY EVENING
WHERE WIND SHEAR PROFILES IN THE LOWER LEVELS ARE MOST FAVORABLE.
THE MAIN LINE OF STORMS IS EXPECTED TO SHIFT EAST OF THE AREA BY
AROUND MIDNIGHT.

THE SEVERE WEATHER THREAT HAS ENDED FOR THE TIME BEING BEHIND THE
INITIAL LINE OF STORMS. HOWEVER...ADDITIONAL STRONG TO SEVERE STORMS
MAY DEVELOP ACROSS NORTHEAST OKLAHOMA OVERNIGHT...AS MID LEVEL LAPSE
RATES INCREASE...AS THE UPPER LOW APPROACHES. ANY STORMS THAT
DEVELOP AFTER MIDNIGHT COULD LIKELY PRODUCE LARGE HAIL.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION WILL BE NEEDED THROUGH THIS EVENING AND
POSSIBLY INTO THE NIGHTTIME HOURS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
WEDNESDAY...SEVERE THUNDERSTORM POTENTIAL.
THURSDAY...NO HAZARDS.
FRIDAY...NO HAZARDS.
SATURDAY...THUNDERSTORM POTENTIAL.
SUNDAY...THUNDERSTORM POTENTIAL.
MONDAY...NO HAZARDS.

EXTENDED DISCUSSION...
COLD AIR ALOFT ASSOCIATED WITH THE UPPER LOW WILL LIKELY PRODUCE
SCATTERED STRONG TO SEVERE THUNDERSTORMS ON WEDNESDAY WITH THE
THREAT FOR LARGE HAIL. THE NEXT CHANCE OF THUNDERSTORMS WILL BE
NEXT WEEKEND AS THE NEXT MAJOR WEATHER SYSTEM MOVES TOWARDS THE
AREA. AT THIS TIME IT APPEARS SEVERE WEATHER WILL BE POSSIBLE
WITH THIS SYSTEM.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL
INFORMATION.

In the hours before

Local storm report, Apr 5, 7:31 PM CDT, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
731 PM CDT TUE APR 05 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0706 PM     HAIL             MESSER                  34.09N 95.47W
04/05/2005  1.00 INCH        CHOCTAW            OK   PUBLIC

&&

PBS
Special weather statement, Apr 5, 7:39 PM CDT, 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
739 PM CDT TUE APR 5 2005

OKZ073-060145-
PITTSBURG OK-

...THE NATIONAL WEATHER SERVICE HAS CANCELED TORNADO WATCH 125 FOR
THE FOLLOWING AREA...

IN OKLAHOMA THIS CANCELS 1 COUNTY

IN SOUTHEAST OKLAHOMA

PITTSBURG

THIS INCLUDES THE CITIES OF...MCALESTER

OKZ056>057-061>062-067-070>071-060145-
CRAIG OK-MCINTOSH OK-MAYES OK-MUSKOGEE OK-NOWATA OK-
ROGERS OK-WAGONER OK-

...THE NATIONAL WEATHER SERVICE HAS CANCELED SEVERE THUNDERSTORM
WATCH 124 FOR THE FOLLOWING AREA...

IN OKLAHOMA THIS CANCELS 7 COUNTIES

IN EAST CENTRAL OKLAHOMA

MUSKOGEE

IN NORTHEAST OKLAHOMA

CRAIG                 MAYES                 NOWATA
ROGERS                WAGONER

IN SOUTHEAST OKLAHOMA

MCINTOSH

THIS INCLUDES THE CITIES OF...CHECOTAH...EUFAULA...CLAREMORE...
CATOOSA...NOWATA...CHOUTEAU...MUSKOGEE...WAGONER...
COWETA AND VINITA

ARZ029-OKZ049-053-074>076-060200-
SEBASTIAN AR-CHOCTAW OK-HASKELL OK-LATIMER OK-
LE FLORE OK-PUSHMATAHA OK-

...TORNADO WATCH NUMBER 125 REMAINS VALID UNTIL 9 PM CDT FOR THE
FOLLOWING AREA...

IN ARKANSAS THIS WATCH INCLUDES 1 COUNTY

IN WEST CENTRAL ARKANSAS

SEBASTIAN

IN OKLAHOMA THIS WATCH INCLUDES 5 COUNTIES

IN SOUTHEAST OKLAHOMA

CHOCTAW               HASKELL               LATIMER
LE FLORE              PUSHMATAHA

THIS INCLUDES THE CITIES OF...HUGO...STIGLER...FORT SMITH...
ANTLERS...CLAYTON...POTEAU AND WILBURTON

ARZ001>002-010>011-019>020-OKZ058-063-068>069-072
-060200-
BENTON AR-CARROLL AR-CRAWFORD AR-FRANKLIN AR-
MADISON AR-WASHINGTON AR-ADAIR OK-CHEROKEE OK-
DELAWARE OK-OTTAWA OK-SEQUOYAH OK-

...SEVERE THUNDERSTORM WATCH NUMBER 124 REMAINS VALID UNTIL 9 PM CDT
FOR THE FOLLOWING AREA...

IN ARKANSAS THIS WATCH INCLUDES 6 COUNTIES

IN NORTHWEST ARKANSAS

BENTON                CARROLL               CRAWFORD
MADISON               WASHINGTON

IN WEST CENTRAL ARKANSAS

FRANKLIN

IN OKLAHOMA THIS WATCH INCLUDES 5 COUNTIES

IN EAST CENTRAL OKLAHOMA

CHEROKEE              SEQUOYAH

IN NORTHEAST OKLAHOMA

ADAIR                 DELAWARE              OTTAWA

THIS INCLUDES THE CITIES OF...ROGERS...BENTONVILLE...SALLISAW...
OZARK...CHARLESTON...JAY...TAHLEQUAH...STILWELL...MARIETTA...
WESTVILLE...BERRYVILLE...EUREKA SPRINGS...VAN BUREN...
FAYETTEVILLE...SPRINGDALE...MIAMI AND HUNTSVILLE
Local storm report, Apr 5, 7:56 PM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
756 PM CDT TUE APR 05 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0649 PM     HAIL             WILBURTON               34.92N 95.31W
04/05/2005  0.88 INCH        LATIMER            OK   EMERGENCY MNGR

&&

SFP
Special weather statement, Apr 5, 8:03 PM CDT, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
803 PM CDT TUE APR 5 2005

ARZ001-060200-
BENTON AR-
803 PM CDT TUE APR 5 2005

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 900 PM CDT
FOR THE FOLLOWING COUNTY:

IN NORTHWEST ARKANSAS
     BENTON

AT 803 PM CDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM 7 MILES WEST OF SULPHUR SPRINGS TO 3 MILES
NORTHEAST OF CHEROKEE CITY TO 6 MILES WEST OF SILOAM SPRINGS...MOVING
EAST AT 35 MPH. THIS LINE OF STRONG THUNDERSTORMS WILL AFFECT MUCH
OF BENTON COUNTY.

THESE STORMS WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS
TO 50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.
Local storm report, Apr 5, 8:15 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
815 PM CDT TUE APR 05 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0735 PM     HAIL             10 S STILWELL           35.67N 94.63W
04/05/2005  1.00 INCH        ADAIR              OK   EMERGENCY MNGR

&&

SFP
Local storm report, Apr 5, 8:27 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
827 PM CDT TUE APR 05 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0737 PM     HAIL             6 E MIAMI               36.87N 94.77W
04/05/2005  1.75 INCH        OTTAWA             OK   PUBLIC

&&

SFP

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 5, 7:43 PM CDTSevere Thunderstorm WarningTSACrawford, Sebastian62 min
Apr 5, 7:46 PM CDTSevere Thunderstorm WarningTSAWashington104 min

Nearby

Severe Thunderstorm Warnings in Arkansas, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.